Sticky Blood-Hughes Syndrome Support
8,086 members8,325 posts

Tooth Abstraction in hospital last Thursday

I had a tooth out because I am on 9mg of Warfarin at a hospital. I had a room to myself with my friend who was there for support. It was in a private hospital although I was NHS. Cannot fault it except for the time - I was told my appointment was at 1pm, in actual fact, I had to wear a hospital gown and knickers, it took place in an operating theatre, and by gosh, that was Thursday. Yesterday I had to , well another friend dialled 111, to see what we could do because my left cheek was swollen as if I had a tennis ball in it. It is still swollen and we had to see an out of hours Dentist who gave me antibiotics: Metronidozole, the dentist said they would increase my INR, but as it was low in the first place, I wasn't too bothered.

Anyway, I think my cheek is slightly deflated but it is swollen inside my mouth too on the swollen side.

I am due to attend the Warfarin clinic in the morning at 10 .30am.

I cannot eat anything except for Weetabix, yogurts and cold fluids.

11 Replies
oldestnewest

Hi, there it sounds as if you have come out the other side! Hope you are feeling better soon. Mary F x

Reply

Thanks MaryF,

Just that I have some marking to do,and haven't done any all week. Thought would Friday, Saturday and Sunday but I am struggling.

Reply

Well you need to take some time, it takes us lot longer to recover from things, you will catch up when you are ready. Mary F x

Reply

Hi.

I hope they told you not to drink alcohol with Metronidazole, as it is very likely to make you really feel sick; the drug used to be used not only as an AB but as aversion therapy for alcoholics.

I remember just having ginger beer, 0.2% alcohol, when I was on it and I felt very strange.

Best wishes.

Dave

Reply

Thanks Manofmendip

No, I was not told this but I do not drink. Though I was asked if I drank and I said never. So maybe that should have been told to me. I was going to a friend's house who drinks who might have encouraged me but honestly on the 18/19 meds I take, I cannot drink if I wanted too. I couldn't go to my friends yesterday because I have only just finished off the marking. I know it is 5.30 am but it had to be done. I am having my Warfarin checked at 10.30 at the hospital. My support worker is picking me up to take me. Yes, I still look like a one-sided hamster but I have been in hospital all last week for various things so I am not going to get any more anti-biotics.

Thanks for the advice

Reply

Hello, have you contacted the consultant who extracted your tooth and told them there is a problem? If not, you really must, today. Infections in the head and neck can be very serious, that's assuming an infection is the complication you are suffering from. I appreciate that you've spent a lot of time with doctor's recently and don't necessarily want more medication but please talk to the Consultant who extracted your tooth or your own Dentist, please.

Reply

Hi Mary-Lou

No I haven't contacted the specialist, a friend dialed 111, and we were put through toa doctor or someone who rang back and said a dentist would get in touch, she asked if I could get there so I said yes but not up steps as I use a walking aid. So I went somewhere new and local to my nearest hospital.

I did not know an ninfection would be serious. It is all down one side of my face and neck and if I open my mouth it is swollen inside too, my inner cheek touches my teeth. I have had ice packs on continuously since Thursday as this helps with the pain. It isn't the absent tooth that hurts it is everywhere else. The tooth/root socket was packed and stitched four times. I didn't feel this I could just see what the Dentist was doing. He said I was his star patient. I have a high pain threshold as my GP said. But in reality I do not.

I might contact my own dentist today. Thanks!

Reply

Hi

Just to say I have also had a massive headache on the same side of my head as the swollen cheek. It has been getting increasingly worse so I will mention it to my support worker, the Warfarin clinic and will also telephone the hospital where I had the tooth removed.

I do have an information pack from the hospital so will look for the telephone number.

Reply

Hi jumpingpeggy,

It is good that you will cheque your INR in the morning.

Take good care of yourself!

Kerstin

Reply

Hi

I had my finger pricked and just by taking those antibiotics my INR has doubled in two days! I have to take 3mg tonight then back to 9mg tomorrow. Plus, I haven't exactly eaten much since Thursday, so Ido not know if eating only soggy Weetabix and yogurt contributes towards raised INR I do not know?I went out to lunch afterwards with my support worker but I could not eat the egg sandwich I cannot open my mouth enough. I did have a gigantic massimo latte though.

I accidentally spilt liquid on my mobile this morning, just putting a drink on my tray that is attached to my walker and iI though it had only been a few drops but it would not work so now I have to wait until Wednesday to have it replaced through insurance. At least they are coming here. I am lost without my phone but I do have a land line too. I can still carry it around though I doubt I will get a blood clot at the moment, The Warfarin Clinic did not seem perturbed about the massive headache. But she noticed the big swollen cheek, which I thought had lessened in size but she said it was enormous!

Did someone say the other day that Rhubarb also raises the INR? If so I do not want to eat it this week. I have to go back to Warfarin clinic next Monday.

I am saddened because a fellow stroke sufferer has moved house today, they needed a bungalow on a level, he was getting that disabled so I will be keeping in touch with them and just happened to have a New Home card in my card stock, so I gave it to them, He hasregained his speech but his right hand and legs are still affected. I do not know what caused it but I was shocked when he said he was 81! He looked like he was in his 60s. or younger. They will be sadly missed.

Reply

Hi this happened to me too my eye swelled and cheek.i too am on warfrin 7mg

Reply

You may also like...